Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 10, 2011Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2011, 6:03 PM EDT for Haralson County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2011, 6:03 PM EDT (22:03 UTC)
Expired
Jul 10, 2011, 6:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS82 KFFC 102203
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SUN JUL 10 2011

GAZ031-041-042-102230-
603 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND 
LIGHTNING AND 40 MPH WIND GUSTS IN SOUTHWESTERN 
PAULDING...NORTHEASTERN CARROLL AND EASTERN HARALSON COUNTIES UNTIL 
630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG THUNDERSTORMS FROM EUBANK LAKE TO BUCHANAN...MOVING 
EAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE 
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND 
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE 
BLOWN ABOUT.

&&

LAT...LON 3391 8515 3390 8505 3395 8505 3396 8503
      3387 8475 3378 8481 3378 8490 3366 8490
      3363 8492 3380 8525
TIME...MOT...LOC 2202Z 290DEG 12KT 3387 8505 3376 8515

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:08 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 10, 4:08 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SUN JUL 10 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SIMILAR SITUATION AS YESTERDAY WITH SHOWERS AND THUNDERSTORMS
ACROSS THE CWA. BOUNDARY THAT HAS BEEN DRAPED ACROSS THE AREA FOR
THE PAST FEW DAYS IS SITUATED OVER CENTRAL GEORGIA. STORMS HAVE
BEEN CONFINED TO SOUTH OF THIS AREA...EXCEPT FOR THOSE THAT MOVED
INTO NORTHWEST GEORGIA. COULD SEE SOME STRONGER STORMS AGAIN
TODAY...BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE. GUSTY WINDS
WILL CONTINUE TO BE THE MAIN THREAT ALONG WITH EXCESSIVE
LIGHTNING.

THE AFOREMENTIONED BOUNDARY WILL SLOWLY DRIFT SOUTHWARD INTO THE
SOUTHERN PORTION OF THE STATE ON MONDAY. THIS BOUNDARY WILL
CONTINUE TO ENHANCE DIURNAL CONVECTION AND WILL REMAIN THE PRIMARY
FOCUS AREA FOR STORMS. AS THAT WEAK FRONT MOVES TO THE
SOUTH...ANOTHER WEAK FRONT WILL MOVE INTO NORTH GEORGIA. THIS WILL
SHIFT THE FOCUS FOR CONVECTION BACK TO THE NORTH FOR THE REMAINDER
OF THE SHORT TERM.

MAIN CONCERN FOR THE SHORT TERM CONTINUES TO BE THE HEAT. MAX
TEMPS WILL EVEN INCREASE THROUGH TUESDAY AS THE UPPER RIDGE
CONTINUES TO SHIFT EASTWARD AND IS SITUATED OVER AL/GA ON
TUESDAY. EXPECT TEMPS TO HIT THE CENTURY MARK ACROSS PORTIONS OF
THE SOUTHERN HALF OF THE CWA ON TUESDAY..ALTHOUGH ANY SHOWERS OR
THUNDERSTORMS THAT DEVELOP COULD PUT A WRINKLE IN THIS. WILL SEE
SOME HEAT INDICES AROUND 105 TOMORROW AFTERNOON...BUT THESE AREAS
ARE NOT CO-LOCATED WITH THE AREAS WHERE MIN TEMPS WILL BE 75 OR
GREATER FOR TWO NIGHTS. BASED ON THIS...HAVE DECIDED NOT TO ISSUE
A HEAT ADVISORY. DONT LET THIS FOOL YOU THOUGH...IT WILL STILL BE
HOT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AFOREMENTIONED WEAK FRONT IS PROGGED TO BE ACROSS CENTRAL GEORGIA
ON WEDNESDAY. TAIL END OF FRONT LINGERS ACROSS GEORGIA INTO THE
WEEKEND. HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY REGION ON
THURSDAY AND INTO THE NORTHEAST ON FRIDAY SETTING UP A WEDGE
SITUATION. WILL HAVE TO WAIT AND SEE JUST HOW THIS WILL PLAY OUT
THOUGH AS ITS UNUSUAL FOR THE SUMMER.

WITH FRONT MOVING IN ON TUESDAY AND LINGERING ACROSS THE CWA...MAY
SEE AN ENHANCEMENT AGAIN OF POPS THROUGH THE END OF THE WORK WEEK.

&&

.AVIATION...
18Z UPDATE...
GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
THROUGH 06Z...OUTSIDE OF CONVECTION. BEST CHANCES FOR CONVECTION
WILL BE ACROSS CENTRAL GEORGIA...BUT ISOLATED TO SCATTERED
THUNDERSTORMS ARE STILL LIKELY ACROSS THE NORTH...THROUGH AROUND
03Z. SCATTERED TO WIDESPREAD MVFR VISIBILITIES ARE EXPECTED TO
DEVELOP AGAIN BETWEEN 06Z AND 15Z...WITH LOCAL IFR AND BELOW
CONDITIONS POSSIBLE. COULD SEE SOME IFR CEILINGS IN NORTHEAST AND
EAST CENTRAL GEORGIA AGAIN BETWEEN 08Z AND 14Z. WINDS ARE GOING TO
REMAIN A PROBLEM. WESTWARD AND SOUTHWARD PUSH OF THE EASTERLY
WINDS WAS A BIT MORE EXTENSIVE THAN ORIGINALLY THOUGHT...AND THE
PERSISTENCE HAS BEEN HIGHER AS WELL. MOS WINDS ARE ONCE AGAIN
TRYING TO KEEP WINDS WEST THROUGH THE BULK OF THE FORECAST
PERIOD...BUT I BELIEVE WE WILL SEE A BRIEF PERIOD OF SOUTHWEST
WINDS THIS AFTERNOON ACROSS ATLANTA METRO TAF SITES WITH A RETURN
TO SOUTHEAST BY 02Z. KAHN SHOULD REMAIN EAST THROUGH THE NIGHT
WITH KMCN AND KCSG REMAINING PREDOMINATELY WESTERLY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS...EXCEPT WIND WHICH REMAINS MEDIUM AT
BEST.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  74 100 /  20  20  20  30
ATLANTA         75  95  77  97 /  20  20  20  30
BLAIRSVILLE     68  90  69  91 /  20  20  20  40
CARTERSVILLE    71  97  72  99 /  20  20  20  40
COLUMBUS        75  97  77  99 /  30  30  20  30
GAINESVILLE     74  95  76  98 /  20  20  20  40
MACON           74  96  75  98 /  30  30  20  30
ROME            73  95  75  98 /  20  20  20  40
PEACHTREE CITY  71  95  73  97 /  20  20  20  30
VIDALIA         74  94  76  96 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Jul 10, 5:40 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT SUN JUL 10 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 AM EDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE...WHILE A WEAK SURFACE
BOUNDARY CONTINUES TO MEANDER ACROSS THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD-TO-GROUND LIGHTNING AND STRONG WINDS.

.DISCUSSION...
MODERATE INSTABILITY WILL BE IN PLACE ACROSS NORTH AND CENTRAL
GEORGIA BY THIS AFTERNOON WITH CAPES AROUND 2000. WITH THE WARM
AND MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL
DEVELOP AGAIN THIS AFTERNOON. WHILE SOME STRONG THUNDERSTORMS ARE
EXPECTED...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 10, 4:26 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT SUN JUL 10 2011

GAZ071-102100-
426 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN SOUTHERN MONROE COUNTY UNTIL
500 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BRENT AND BOLINGBROKE...MOVING SOUTH AT
10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3301 8403 3304 8382 3291 8378 3285 8389
      3285 8404
TIME...MOT...LOC 2025Z 352DEG 10KT 3294 8392

19
Special weather statement, Jul 10, 4:45 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SUN JUL 10 2011

GAZ096-107-102115-
445 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN NORTHERN PULASKI AND WESTERN BLECKLEY COUNTIES UNTIL
515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN BAILEYS PARK...COCHRAN...AND
MAGNOLIA...MOVING SOUTH AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3213 8337 3212 8343 3222 8360 3239 8351
      3241 8348 3247 8348 3250 8341 3239 8325
      3234 8330 3232 8328 3225 8337 3218 8330
      3215 8332 3213 8331 3211 8333
TIME...MOT...LOC 2044Z 012DEG 6KT 3241 8340

19
Special weather statement, Jul 10, 5:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN JUL 10 2011

GAZ041-102130-
507 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN WESTERN HARALSON COUNTY UNTIL
530 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLAPOOSA...MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3387 8535 3374 8505 3373 8506 3365 8530
      3365 8533 3366 8534 3367 8535 3383 8538
TIME...MOT...LOC 2106Z 320DEG 12KT 3377 8538

19
Special weather statement, Jul 10, 5:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT SUN JUL 10 2011

GAZ097-098-102200-
518 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN
AND LAURENS COUNTIES UNTIL 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM MINTER TO SOPERTON...MOVING
SOUTHWEST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3233 8251 3232 8263 3229 8267 3231 8272
      3221 8283 3237 8311 3252 8319 3264 8310
      3271 8295 3254 8267 3252 8267 3251 8263
      3241 8246
TIME...MOT...LOC 2118Z 022DEG 11KT 3251 8280 3235 8259

19
Special weather statement, Jul 10, 5:35 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN JUL 10 2011

GAZ041-042-102215-
535 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN WESTERN CARROLL AND HARALSON
COUNTIES UNTIL 615 PM EDT...

AT 532 PM EDT/432 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM FELTON TO 6 MILES
NORTHWEST OF BOWDON...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3375 8532 3390 8532 3391 8521 3384 8504
      3382 8504 3380 8499 3363 8499 3342 8516
      3342 8521 3346 8531 3371 8536
TIME...MOT...LOC 2135Z 295DEG 7KT 3387 8521 3372 8522
          3357 8534

19
Special weather statement, Jul 10, 6:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SUN JUL 10 2011

GAZ031-041-042-102230-
603 PM EDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND 40 MPH WIND GUSTS IN SOUTHWESTERN
PAULDING...NORTHEASTERN CARROLL AND EASTERN HARALSON COUNTIES UNTIL
630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EUBANK LAKE TO BUCHANAN...MOVING
EAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3391 8515 3390 8505 3395 8505 3396 8503
      3387 8475 3378 8481 3378 8490 3366 8490
      3363 8492 3380 8525
TIME...MOT...LOC 2202Z 290DEG 12KT 3387 8505 3376 8515

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:55 PM EDTSpecial Weather StatementFFCMeriwether35 min
Jul 10, 2:33 PM EDTSpecial Weather StatementFFCMeriwether57 min
Jul 10, 3:25 PM EDTSpecial Weather StatementFFCSchley20 min
Jul 10, 3:35 PM EDTSevere Thunderstorm WarningFFCSchley, Taylor25 min
Jul 10, 4:13 PM EDTSpecial Weather StatementFFCDodge, Laurens32 min
Jul 10, 4:26 PM EDTSpecial Weather StatementFFCMonroe34 min
Jul 10, 4:45 PM EDTSpecial Weather StatementFFCBleckley, Pulaski30 min
Jul 10, 5:07 PM EDTSpecial Weather StatementFFCHaralson23 min
Jul 10, 5:18 PM EDTSpecial Weather StatementFFCLaurens, Treutlen42 min
Jul 10, 5:35 PM EDTSpecial Weather StatementFFCCarroll, Haralson40 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.